Alert archive / Oregon / Beach Hazards Statements in 2025
Beach Hazards Statement 2, NWS Medford, OR
NWS Medford, OR issued this beach hazards statement at Jan 11, 2025, 1:38 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 12, 2025, 4:00 PM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2025, 1:38 AM PST (09:38 UTC)
- In effect from
- Jan 12, 2025, 4:00 PM PST
- Expired
- Jan 13, 2025, 9:24 AM PST
- In force
- 17 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
086 WHUS46 KMFR 110938 CFWMFR Coastal Hazard Message National Weather Service Medford OR 138 AM PST Sat Jan 11 2025 ORZ021-022-120000- /O.NEW.KMFR.BH.S.0002.250113T0000Z-250113T1800Z/ South Central Oregon Coast-Curry County Coast- 138 AM PST Sat Jan 11 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...A moderate risk of sneaker waves is expected. * WHERE...Beaches along Curry, Coos, and Douglas Counties. The highest risks will be to west-facing beaches. * WHEN...From Sunday late afternoon through Monday morning. * IMPACTS....Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
6 follow-up statements
344 WHUS46 KMFR 112303 CFWMFR Coastal Hazard Message National Weather Service Medford OR 303 PM PST Sat Jan 11 2025 ORZ021-022-120715- /O.CON.KMFR.BH.S.0002.250113T0000Z-250113T1800Z/ South Central Oregon Coast-Curry County Coast- 303 PM PST Sat Jan 11 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...A moderate risk of sneaker waves is expected. * WHERE...Beaches along Curry, Coos, and Douglas Counties. The highest risks will be to west-facing beaches. * WHEN...From Sunday late afternoon through Monday morning. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
422 WHUS46 KMFR 120526 CFWMFR Coastal Hazard Message National Weather Service Medford OR 926 PM PST Sat Jan 11 2025 ORZ021-022-130000- /O.CON.KMFR.BH.S.0002.250113T0000Z-250113T1800Z/ South Central Oregon Coast-Curry County Coast- 926 PM PST Sat Jan 11 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...A moderate risk of sneaker waves is expected. * WHERE...Beaches along Curry, Coos, and Douglas Counties. The highest risks will be to west-facing beaches. * WHEN...From late Sunday afternoon through Monday morning. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
627 WHUS46 KMFR 122154 CFWMFR Coastal Hazard Message National Weather Service Medford OR 154 PM PST Sun Jan 12 2025 ORZ021-022-130600- /O.CON.KMFR.BH.S.0002.250113T0000Z-250113T1800Z/ South Central Oregon Coast-Curry County Coast- 154 PM PST Sun Jan 12 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...A moderate risk of sneaker waves is expected. * WHERE...Beaches along Curry, Coos, and Douglas Counties. The highest risks will be to west-facing beaches. * WHEN...Through Monday morning. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
646 WHUS46 KMFR 130437 CFWMFR Coastal Hazard Message National Weather Service Medford OR 837 PM PST Sun Jan 12 2025 ORZ021-022-131815- /O.NEW.KMFR.BH.S.0003.250114T1200Z-250115T0000Z/ /O.CON.KMFR.BH.S.0002.000000T0000Z-250113T1800Z/ South Central Oregon Coast-Curry County Coast- 837 PM PST Sun Jan 12 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... * WHAT...A moderate risk of sneaker waves is expected. * WHERE...Beaches along Curry, Coos, and Douglas Counties. The highest risks will be to west-facing beaches. * WHEN...For the first Beach Hazards Statement, through Monday morning. For the second Beach Hazards Statement, from early Tuesday morning through Tuesday afternoon. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
954 WHUS46 KMFR 130439 CFWMFR Coastal Hazard Message National Weather Service Medford OR 839 PM PST Sun Jan 12 2025 ORZ021-022-131830- /O.CON.KMFR.BH.S.0002.000000T0000Z-250113T1800Z/ /O.CON.KMFR.BH.S.0003.250114T1200Z-250115T0000Z/ South Central Oregon Coast-Curry County Coast- 839 PM PST Sun Jan 12 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM EARLY TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...A moderate risk of sneaker waves is expected. * WHERE...Beaches along Curry, Coos, and Douglas Counties. The highest risks will be to west-facing beaches. * WHEN...For the first Beach Hazards Statement, through Monday morning. For the second Beach Hazards Statement, from early Tuesday morning through Tuesday afternoon. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
277 WHUS46 KMFR 131724 CFWMFR Coastal Hazard Message National Weather Service Medford OR 924 AM PST Mon Jan 13 2025 ORZ021-022-141300- /O.CAN.KMFR.BH.S.0002.000000T0000Z-250113T1800Z/ /O.EXT.KMFR.BH.S.0003.250113T1724Z-250115T0600Z/ South Central Oregon Coast-Curry County Coast- 924 AM PST Mon Jan 13 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY EVENING... * WHAT...A moderate risk of sneaker waves is expected. * WHERE...Beaches along Curry, Coos, and Douglas Counties. The highest risks will be to west-facing beaches. * WHEN...Through Tuesday evening. * IMPACTS...Sneaker waves can run up significantly farther on beaches than normal, including over rocks and jetties. These waves can suddenly knock people off of their feet and quickly pull them into the cold ocean waters, resulting in serious injury or death. Waves may also lift driftwood logs, trapping anyone caught underneath. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid climbing on rocks and jetties. Stay away from the ocean and remain out of the water to avoid hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Jan 10, 11:02 PM PST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 10, 11:02 PM PST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1102 PM PST Fri Jan 10 2025
.DISCUSSION...Updated the aviation and marine sections. Showers
are dissipating this evening, leaving valley low clouds and fog to
develop and expand overnight. A few shortwaves in a northerly
flow will keep the lower levels of the airmass moist this weekend
through Monday morning, with clouds expected to be prevalent at
elevations around 6000 feet msl and lower. The stratus layer will
be shallower, and the daily duration of valley low clouds and fog
is likely to diminish, with more and earlier afternoon breaks
during the remainder of next week.
&&
.AVIATION...11/06Z TAFS...IFR conditions are already forming in
many area valleys. As mid and high level clouds continue to diminish
overnight, expect these areas of fog and low stratus to spread to
the coast and most valleys west of the Cascades. Improvement to VFR
is expected late morning or early afternoon, but lower flight
conditions are likely to return again late Saturday evening.
Elsewhere, VFR will prevail throughout the TAF period, with some
isolated areas of fog possible east of the Cascades by morning.
-BPN
&&
.MARINE...Updated 800 PM PST Friday, January 10, 2025...North winds
will continue at varying intensity through the upcoming week and
probably into the weekend as well. A thermal trough will develop
along the coast over the weekend and produce breezy north-northeast
winds, especially south of Cape Blanco. While occasional gale force
gusts are possible, at this time we don't see a long enough period
of sustained gales to warrant a gale warning. However, these winds
will produce very steep, short-period, wind wave dominated seas
later Saturday through Monday morning. A hazardous seas warning has
been issued over the offshore waters south of Gold Beach through the
period with a small craft advisory over the rest of the waters south
of Cape Blanco. North of Cape Blanco, winds and seas will remain
hazardous to small craft through Saturday, but should decrease
Sunday as the tightest pressure gradients move south. Both winds and
seas will diminish Monday afternoon as the thermal trough weakens,
but dangerous north-wind conditions will likely return later next
week. -Wright
&&
.PREV DISCUSSION... /Issued 230 PM PST Fri Jan 10 2025/
DISCUSSION...A cold front is pushing through the area and will move
east of the area early this evening. An upper trough will move in
bringing post frontal showers into this evening. Showers for the
most part will be light.
Showers will linger into this evening, mainly along and north of the
Umpqua Divide and Cascades, then it will be dry for most locations
overnight tonight. If there's enough clearing, then we could see a
return of low clouds and fog in the interior westside valleys.
Dry weather returns Saturday with a drier north to northwest flow
aloft. Low clouds and fog could persist for most, if not the entire
morning hours before gradually burning off in the afternoon.
Saturday night into Sunday will be dry. A weak shortwave will drop
into the area Sunday afternoon, but the trajectory of the upper
trough is one that does not typically result in precipitation.
Strong upper ridging builds over the Pac NW next Monday, and lasting
through at least the end of next week. The stable weather and
already saturated ground will result in low clouds and patchy to
areas of fog and freezing fog for the westside valleys. Also gusty
east breezes are possible near and at the ridges along the Cascades,
the coastal mountains in southwest Oregon and western Siskiyou
County later in the evening and overnight hours starting Monday
evening. Afternoon temperatures for many of the interior westside
valleys could end up cooler than the higher elevations due to the
persistent low clouds and fog keeping the warming during the day in
check. -Petrucelli
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory until 10 AM PST Monday
for PZZ350-356-370-376.
Hazardous Seas Warning from 4 PM Saturday to 10 AM PST Monday
for PZZ376.
&&Nearby
Beach Hazards Statements in Oregon, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.